Free-Surface Seepage Problem

by James M. Sloss, Prof.; Dept. of Mathematics, Univ. of California, Santa Barbara, Calif.,
John C. Bruch, Jr., (M.ASCE), Prof.; Dept. of Mech. and Environmental Engrg., Univ. of California, Santa Barbara, Calif.,

Serial Information: Journal of the Engineering Mechanics Division, 1978, Vol. 104, Issue 5, Pg. 1099-1111

Document Type: Journal Paper


The flow problem of seepage through a homogeneous dam on an impervious foundation with a toe drain has been solved numerically using the Baiocchi method. The numerical scheme reduces to an algorithm that is computationally efficient, accurate, and fast, and requires only a fraction of the prepocessing effort time that the other numerical algorithms do. The results compare well with other numerical and analytical results. The problem is also reduced to a variational inequality that is shown to have at most one solution from which it follows that the original problem has at most one solution.

Subject Headings: Numerical methods | Free surfaces | Dam foundations | Algorithms | Seepage | Homogeneity | Drainage | Computing in civil engineering

Services: Buy this book/Buy this article


Return to search